Page 1 of 3 123 LastLast
Results 1 to 10 of 21

Thread: Liquid paracetamol / sore throat

  1. #1
    Forum Member
    Join Date
    Sep 2019
    Location
    Cardiff
    Posts
    36

    Liquid paracetamol / sore throat

    Hi all

    Iím not expecting anyone to be able to help really but thought Iíd give it a go. Iím on paracetamol suspension now due to slight swallowing difficulties. The first batch I had from my GP was fine - quite chalky but it went down easily. The batch I got this week however is different- the consistency and taste is more gloopy, like cough medicine. I took some last night, by syringe, and it immediately stung the back of my throat - it felt like it feels when youíre frying spices and the fumes make you choke. I kept coughing and started retching after a while. I tried drinking tea and eating yogurt and honey but nothing soothes it. I barely slept because every time I breathe in it hurts. It feels rough, like sandpaper. And itís the same today. I can still drink and eat but it hurts to breathe in.

    Iím hoping I just damaged my throat by coughing so much last night and am trying not to talk today, to give it a rest. But Iím stressing about it a bit because on Tuesday Iím going into hospital to have a PEG fitted which, as you probably know, is done by them putting a tube down my throat. I had an endoscopy a couple of months ago which really hurt and I struggled with the tube, gagging a lot, so Iím quite anxious about it as it is! I donít know if I should get it checked out - either today or tomorrow, or just wait til I get to the hospital on Tuesday and let them decide.

    As I say, itís a bit unusual so probably no one can help but any advice would be gratefully received.

    Thanks all!
    Sarah

  2. #2
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,932
    Hi Sarah,

    I have liquid paracetamol, I think that it is what they give to young children, Pink suff similar to calpol. It might be a little gloopy. I find it quite nice and good for the throat.

    I wonder if you can thin it with water of a similar quantity. Also you might find it easier to drink it out of a small vessel.

    Maybe ring your doctor and see what different options are available.

    Probably best to wait till Tuesday now, larazipan might lessen some anxiety.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  3. #3
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,496
    hi Sarah,

    Sorry you had this reaction. I suspect your throat is now irritated, hence it’s sore today.

    Do you usually take your meds with a syringe? The reason I ask is it can shoot the liquid into your mouth rather fast and directly at the back of the throat, which isn’t great when you’ve swallowing problems. If it was citrus flavoured, maybe orange, or any strong flavour, this may have caused the reflex you had.

    Can you get the old brand prescribed again? In the meantime, you could try mixing the dose into a small bit of thick yoghurt maybe, or maybe you could crush regular tablets and mix into yoghurt. There are also ‘Fastmelt’ tabs for kids (you’d need to take the equivalent of an adult dose), if you can manage those? I suspect you may have to buy those, rather than get them on a script??

    Re the PEG procedure: it is usual to be sedated for the procedure, so you’ll be blissfully unaware of the endoscope. If your throat hasn’t fully recovered, you may find you’re a bit uncomfortable after it - you can get anaesthetising throat sprays, which might help you now.

    I wish you well for Tuesday and at least you’ll have no more worries about oral meds!

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  4. #4
    Forum Member
    Join Date
    Sep 2019
    Location
    Cardiff
    Posts
    36
    Thanks both. Iím going to ask my GP if I can have the same suspension as last time - Iíve no idea why I had a different one this time. I think I must have damaged my throat by coughing so much which isnít going to help on Tuesday. Itís just odd that itís so sore after just one small incident.

    Iíve had 3 endoscopies and last time was the only time itís been difficult, even though I was sedated, hence worrying about the PEG procedure now - and I donít normally worry about these things much. Hopefully it will all go well though and, as you say, at least taking medication neednít be a problem from then onwards!

    I think I maybe just need to pull myself together and stop being so dramatic! :-)

    Thanks for your best best wishes. Xx

  5. #5
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,932
    Hi Sarah;

    It's normal to be anxious before a opp of any kind, even a small one. They can sedate you to different levels so speak to then beforehand on Tuesday.

    I have damaged my throat through over coughing and it just gets worse the more you do.

    Try to break the cycle, melting tablets might be the answer but only put a little in at a time till you get used to it because it can cause problems if you put a whole one in.

    Your doctor probably wrote the same prescription out but the Pharmacist gave you a different make. Take your current one with you when you see the doctor so he can write down not that make, etc.

    Love Terry

  6. #6
    Forum Member
    Join Date
    Feb 2019
    Posts
    244
    Hi Sarah,
    Sorry to hear about your sore throat, I hope you will feel better soon. I am sure everything will go fine on Tuesday. I haven't had a peg yet, so I would be very anxious, please let us know how you get on.
    Sending best wishes
    Love Sheila.

  7. #7
    Forum Member Kayleigh's Avatar
    Join Date
    Nov 2018
    Posts
    1,273
    Hi Sarah,

    I hope your sore throat clears up soon and I hope everything goes well on Tuesday.

    Love,
    Kayleigh x

  8. #8
    Forum Member
    Join Date
    Sep 2019
    Location
    Cardiff
    Posts
    36
    Thanks all. I feel Iíve made a bit of a fuss over nothing, as itís just a sore throat - so sorry! I think I was just a bit alarmed by how it came on. I also hadnít been sleeping well for a few days and was overtired so I think things got on top of me a bit, but Iíve given myself a stern talking to and pulled myself together now! :-)

    Thank you for your lovely messages, youíre all so kind. Iíll let you know how it goes.

    Have a great day everyone.
    Sarah xx

  9. #9
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,932
    Hi Sarah;

    If I knew you better, I would say man up but I don't so I'll say "Person up". No, sore throats are bad for us as we can be oversensitive and coughing and straining can become a bad circle. Not easy to brake.

    Keep us updated.

    Love Terry

  10. #10
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,496
    Sarah, sounds like you're wearing your Big Girl Pants today

    Hope everything goes swimmingly tommorrow - don't be a martyr to any pain, any where; ask for pain relief when it's needed. It's tough enough dealing with MND without pain, with pain it can open up a can of worms...

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •